Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 27, 2008, 9:20 PM EDT for Clinton County, Gratiot County, Michigan. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 9:20 PM EDT (01:20 UTC)
- Expired
- Jun 27, 2008, 10:08 PM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Clinton County, MI, Gratiot County, MI
The radar
The Grand Rapids radar (KGRR), 88 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:21 PM EDT | TSTM WND GST 60 | 5 Nw Maple Rapids, MI | BLEW HAY BAILER BACK 8 FEET. |
| Jun 27, 9:21 PM EDT | NON-TSTM WND GST 60 | 5 Nw Maple Rapids, MI | BLEW HAY BAILER BACK 8 FEET. |
| Jun 27, 9:23 PM EDT | TSTM WND DMG | 2 W Perrinton, MI | TREE DOWN |
| Jun 27, 9:37 PM EDT | TSTM WND DMG | 1 Nw Ithaca, MI | TREE DOWN BLOCKING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 280120
SVRGRR
MIC037-057-280215-
/O.NEW.KGRR.SV.W.0084.080628T0120Z-080628T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN
NORTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 1015 PM EDT
* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAPLE RAPIDS...AND MOVING NORTHEAST AT 33 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MAPLE RAPIDS... PERRINTON... BRIDGEVILLE...
POMPEII... ITHACA... NORTH STAR...
ASHLEY... WHEELER...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4299 8481 4301 8484 4320 8483 4345 8437
4345 8436 4336 8436 4335 8435 4318 8435
TIME...MOT...LOC 0120Z 236DEG 29KT 4311 8477
$$
JK3 follow-up statements
000
WWUS53 KGRR 280133
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT FRI JUN 27 2008
MIC037-280143-
/O.CAN.KGRR.SV.W.0084.000000T0000Z-080628T0215Z/
CLINTON MI-
933 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON COUNTY
HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4313 8458 4314 8477 4320 8483 4345 8437
4344 8436 4336 8436 4335 8435 4318 8435
TIME...MOT...LOC 0133Z 236DEG 29KT 4317 8465
$$
MIC057-280215-
/O.CON.KGRR.SV.W.0084.000000T0000Z-080628T0215Z/
GRATIOT MI-
933 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN GRATIOT COUNTY...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PERRINTON...AND MOVING NORTHEAST AT 33 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
PERRINTON... BRIDGEVILLE... POMPEII...
ITHACA... NORTH STAR... ASHLEY...
WHEELER...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4313 8458 4314 8477 4320 8483 4345 8437
4344 8436 4336 8436 4335 8435 4318 8435
TIME...MOT...LOC 0133Z 236DEG 29KT 4317 8465
$$
MJS000
WWUS53 KGRR 280147
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 PM EDT FRI JUN 27 2008
MIC057-280215-
/O.CON.KGRR.SV.W.0084.000000T0000Z-080628T0215Z/
GRATIOT MI-
947 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EAST CENTRAL GRATIOT COUNTY...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ITHACA...AND MOVING NORTHEAST AT 38 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
POMPEII... NORTH STAR... ITHACA...
WHEELER...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4317 8459 4321 8464 4329 8467 4345 8437
4344 8436 4336 8436 4335 8435 4324 8436
TIME...MOT...LOC 0147Z 234DEG 33KT 4332 8452
$$
MJS000
WWUS53 KGRR 280208
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 PM EDT FRI JUN 27 2008
MIC057-280217-
/O.CAN.KGRR.SV.W.0084.000000T0000Z-080628T0215Z/
GRATIOT MI-
1007 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRATIOT COUNTY
HAS BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4317 8459 4321 8464 4329 8467 4345 8437
4344 8436 4336 8436 4335 8435 4324 8436
TIME...MOT...LOC 0207Z 236DEG 29KT 4332 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:30 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 27, 7:30 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 PM EDT FRI JUN 27 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(320 PM EDT FRI JUN 27 2008) A LARGE UPPER LOW IN THE DAKOTAS WILL SLOWLY MOVE TOWARD THE REGION. SHOWERS AND THUNDERSTORMS... SOME POSSIBLY STRONG TO SEVERE ARE EXPECTED EARLY THIS EVENING THROUGH SATURDAY. HEAVY RAINFALL IS ALSO POSSIBLE. WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON INTO TOMORROW EVENING WITH COOLER CONDITIONS FOR THE END OF THE WEEKEND AND BEGINNING OF NEXT WEEK. ANOTHER SYSTEM WILL THEN LAY A FRONT ACROSS THE REGION PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .SHORT TERM...(320 PM EDT FRI JUN 27 2008) (TONIGHT THROUGH MONDAY) FORECAST CONCERNS ARE THE SEVERE THREAT THROUGH SATURDAY AND HEAVY RAIN POTENTIAL. THE BASIC SCENARIO HAS A STRONG UPPER LOW MOVING FROM THE PLAINS TO NORTH OF LAKE HURON BY SUNDAY NIGHT. SEVERAL SHORT WAVES ARE FORECAST TO EJECT FROM THE LOW AND MOVE ACROSS THE STATE. THIS WILL CREATE SEVERAL OPPORTUNITIES FOR STORMS TO DEVELOP. PRECIPITABLE WATER VALUES FROM 1.5 TO 2.0 INCHES WILL ALLOW FOR HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT FORM TONIGHT THROUGH TOMORROW. HIGHER SHEAR VALUES WILL MOVE INTO THE AREA SATURDAY AHEAD OF A COLD FRONT. THE MODEL TRENDS HAVE BEEN FOR SLOWER PROPOGATION WITH THE MAIN LOW. A COLD FRONT IS NOW FORECAST TO MOVE THROUGH THE AREA SATURDAY AFTERNOON OR EARLY EVENING. THE GREATEST CHANCE OF SEVERE WEATHER WILL LIKELY BE AWAY FROM LAKE MICHIGAN SATURDAY AFTERNOON AND EVENING AS THE COLD FRONT COLLIDES WITH VERY WARM AND MOIST AIR OVER THE REGION. A 50-60KT MID LEVEL JET WILL CREATE AN ENVIRONMENT CONDUCIVE FOR BOWING LINE SEGMENTS SATURDAY. COOLER WX IS EXPECTED SUNDAY WHEN THE UPPER LOW MOVES OVER THE REGION. HIGH TEMPERATURES SUNDAY ARE EXPECTED TO ONLY BE AROUND 70 DEGREES. EXPECT TO SEE ONLY LIGHT SHOWERS WITH A VERY SLIGHT CHANCE OF THUNDER SUNDAY ENDING MONDAY. && .LONG TERM...(320 PM EDT FRI JUN 27 2008) (MONDAY NIGHT THROUGH FRIDAY) GOING GRIDS AND FORECAST ONTRACK GIVEN THE MID RANGE MODEL DIFFERENCES WEDNESDAY THROUGH FRIDAY. HAVE PUT SHOWERS AND THUNDERSTORMS IN FOR FRIDAY ESPECIALLY WITH THE UNCERTAINTY IN TIMING LATE IN THE FORECAST. SEE THE PREVIOUS DISCUSSION BELOW FOR THE REST OF THE LONG TERM PERIODS. THE TREND IS FOR A SLOWER DEPARTURE OF THE UPPER LOW EARLY NEXT WEEK. THE MAIN CHANGE AS A RESULT IS FOR SOMEWHAT LOWER TEMPERATURES MON INTO TUE. EARLY ON THERE IS DECENT AGREEMENT AMONGST THE MEDIUM RANGE MODELS IN SLOWLY TRACKING THE UPPER LOW EAST OF THE GREAT LAKES REGION MONDAY INTO TUESDAY. ON MONDAY THERE COULD BE SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM. HOWEVER... RIDGING WILL BE BUILDING IN FOR TUESDAY AND THAT SHOULD LEAD TO DRY WEATHER. GOING INTO WEDNESDAY... THE WEATHER BECOMES LESS CERTAIN. THE ECMWF IS TRACKING A STRONGER SHORTWAVE IN FROM CENTRAL CANADA. IF THIS HAPPENS... SOME THUNDERSTORMS COULD ARRIVE FOR WED AS A COLD FRONT PUSHES THROUGH. THE GFS SHOWS A MUCH WEAKER WAVE ON WEDNESDAY... WITH STRONG RIDGING FOR THURSDAY ALONG WITH BUILDING HEAT. THE CANADIAN GLOBAL SUPPORTS THE ECMWF SCENARIO AND I WILL LEAN AWAY FROM THE GFS FOR WED. THEREFORE I ADDED A LOW POP TO THE FORECAST FOR WEDNESDAY... MAINLY ACROSS THE NORTH. && .MARINE...(320 PM EDT FRI JUN 27 2008) OUTSIDE OF THUNDERSTORMS THERE ARE NO MARINE CONCERNS THROUGH THE FORECAST PERIOD. SOUTH WINDS WILL INCREASE A LITTLE TONIGHT AND SWING TO THE SOUTHWEST OVERNIGHT. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. && .AVIATION...(730 PM EDT FRI JUN 27 2008) THE WEAKENING COLD FRONT WILL CONTINUE TO TRIGGER DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EARLY MORNING HOURS AT ALL TAF SITES. THERE IS SOME POTENTIAL FOR HAIL AND CONVECTIVE WIND SHEAR WITH THESE STORMS IN ADDITION TO BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. WE CONTINUE TO ANTICIPATE WIDELY SCATTERED MVFR/IFR CIGS/VISBYS WITH FOG AFTER MIDNIGHT. FOG SHOULD BURN OFF BY MID MORNING ON SAT. && .HYDROLOGY...(320 PM EDT FRI JUN 27 2008) THERE IS THE POTENTIAL FOR HEAVY RAIN TONIGHT INTO TOMORROW WITH HIGH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2 INCHES. LOCALIZED FLOODING WILL BE POSSIBLE WITH MANY OF THE STORMS THAT DEVELOP. THE HEAVY RAIN COULD PUSH AREA RIVERS/STREAMS TO BANKFULL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI... SEVERE THUNDERSTORM WATCH 621 IN EFFECT FOR ALLEGAN... BARRY... EATON... INGHAM... VAN BUREN... KALAMAZOO... CALHOUN AND JACKSON COUNTIES UNTIL 11 PM. LM... SEVERE THUNDERSTORM WATCH 621 IN EFFECT IN THE NEARSHORE WATERS OUT TO 5NM FROM ST JOSEPH TO SOUTH HAVEN UNTIL 11 PM. && SYNOPSIS: IOD SHORT TERM: IOD LONG TERM: MJS/IOD MARINE IOD AVIATION: DKC/LAURENS HYDROLOGY: 93/IOD
Hazardous weather outlook, Jun 27, 5:57 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 557 AM EDT FRI JUN 27 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 557 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTH OF A LINE FROM MUSKEGON TO JACKSON MAINLY FOR THIS AFTERNOON AND THROUGH THE NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. LIGHTNING COULD BE FREQUENT WITH THE THUNDERSTORMS. THE MAIN STORM MOTION WILL BE EAST AT 30 MPH. HEAVY RAINFALL IS POSSIBLE FROM THE THUNDERSTORMS. RAINFALL RATES COULD EXCEED AN INCH PER HOUR. IF THE STORMS REPEAT OVER THE SAME AREA...SEVERAL INCHES OF RAIN MAY FALL. THAT COULD LEAD TO SOME FLOODING OF SMALL STREAMS AND CREEKS ALONG WITH URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME HEAVY RAIN AND THUNDERSTORMS COULD LINGER INTO SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM PAW PAW TO ALMA ON SATURDAY. ADDITIONAL THUNDERSTORMS COULD RETURN FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH SATURDAY. RAINFALL REPORTS WOULD BE HELPFUL. LMZ844>849-281000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 557 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS THROUGH TONIGHT LEADING TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. THE LIGHTNING COULD BE FREQUENT WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED AS SOON AS SATURDAY NIGHT. WAVES IN EXCESS OF 4 FEET COULD POSE A THREAT TO SMALL CRAFT.
In the hours before
Local storm report, Jun 27, 7:31 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST WAYLAND 42.67N 85.64W
06/27/2008 E40 MPH ALLEGAN MI BROADCAST MEDIA
&&
RSUTTLELocal storm report, Jun 27, 7:47 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN DORR 42.73N 85.72W
06/27/2008 E1.07 INCH ALLEGAN MI STORM CHASER
FELL IN 20 MINUTES.
&&
RSUTTLESpecial weather statement, Jun 27, 7:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 PM EDT FRI JUN 27 2008 MIZ044>046-051-057-280045- ISABELLA-KENT-MECOSTA-MONTCALM-NEWAYGO- 753 PM EDT FRI JUN 27 2008 ...SPECIAL WEATHER STATEMENT... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF HOWARD CITY...MOVING NORTHEAST AT 31 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... PIERSON... SAND LAKE... HOWARD CITY... TRUFANT... CORAL... TURK LAKE... LANGSTON... AMBLE... LAKEVIEW... ENTRICAN... ALTONA... SIX LAKES... MCBRIDE... EDMORE... CEDAR LAKE... MECOSTA... BLANCHARD... WINN... THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL... WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4376 8509 4357 8468 4314 8539 4330 8565 TIME...MOT...LOC 2353Z 227DEG 36KT 4327 8537 JK
Special weather statement, Jun 27, 8:07 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 PM EDT FRI JUN 27 2008
MIZ045-046-051-280045-
ISABELLA-MECOSTA-MONTCALM-
807 PM EDT FRI JUN 27 2008
...SPECIAL WEATHER STATEMENT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STANTON...MOVING NORTHEAST AT 17 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
STANTON... MCBRIDE... EDMORE...
BLANCHARD...
THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4360 8504 4348 8483 4347 8486 4341 8486
4339 8484 4316 8516 4327 8533 4330 8532
TIME...MOT...LOC 0007Z 219DEG 15KT 4329 8517
JKLocal storm report, Jun 27, 8:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG CRYSTAL 43.26N 84.91W
06/27/2008 MONTCALM MI BROADCAST MEDIA
POWER LINES AND TREES DOWN
&&
RSUTTLESpecial weather statement, Jun 27, 8:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 PM EDT FRI JUN 27 2008
MIZ040-045-046-052-280145-
CLARE-GRATIOT-ISABELLA-MECOSTA-
847 PM EDT FRI JUN 27 2008
...SPECIAL WEATHER STATEMENT...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MECOSTA TO 8 MILES
SOUTHWEST OF MOUNT PLEASANT TO ST. LOUIS...MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ALTONA... BLANCHARD... ALMA...
ST. LOUIS... MECOSTA... SHEPHERD...
BRECKENRIDGE... MOUNT PLEASANT... WEIDMAN...
BARRYTON... ROSEBUSH... FARWELL...
CLARE...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4392 8494 4385 8459 4349 8460 4348 8438
4347 8438 4329 8463 4341 8486 4347 8486
4347 8498 4356 8546
TIME...MOT...LOC 0047Z 226DEG 18KT 4360 8525 4354 8488
4341 8463
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | GRR | Montcalm | 38 min |
| Jun 27, 8:47 PM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 58 min |
| Jun 27, 11:32 PM EDT | Special Weather Statement | GRR | Barry, Clinton | 58 min |
| Jun 28, 12:40 AM EDT | Special Weather Statement | GRR | Clinton, Eaton, Ingham | 65 min |
| Jun 28, 1:17 AM EDT | Areal Flood Advisory | GRR | Clinton, Eaton, Ingham | 4 hr |
| Jun 28, 3:37 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana | 53 min |
| Jun 28, 1:03 PM EDT | Special Marine Warning | GRR | 23 min | |
| Jun 28, 3:16 PM EDT | Special Weather Statement | GRR | Clare | 29 min |
| Jun 28, 4:50 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Oceana, Ottawa | 70 min |
| Jun 28, 5:42 PM EDT | Special Weather Statement | GRR | Mason | 63 min |
| Jun 28, 5:47 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 58 min |
| Jun 28, 6:20 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Montcalm, Newaygo, Osceola | 40 min |
| Jun 28, 6:40 PM EDT | Special Marine Warning | GRR | 69 min | |
| Jun 28, 6:54 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 66 min |
| Jun 28, 7:33 PM EDT | Special Weather Statement | GRR | Clare, Isabella | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.